Crazy Sugar Spikes.

KimberRae72
By KimberRae72 Latest Reply 2013-12-04 07:10:23 -0600
Started 2013-12-02 22:09:46 -0600

This morning my blood sugar was 147, took 20 of Humalog. Lunchtime it was 189, took 20 of Humalog… around 3PM I started getting really shaky, dizzy, wobbly in general so I took my blood sugar… it was 67! Crazy. I took 4 Glucose tablets and drank a glass of milk, and ate 3 pieces of diabetic candy then I laid down and took a nap. I was exhausted. I had cleaned house earlier that day, I mean really physically cleaned. This was the most physical I had been in a whole month. I had been sick the month before with pneumonia and the effects of high blood sugar. I'm thinkin I over did it. Anyhow, when I took my blood sugar at dinner time it was 289!!!! OMG! I took 20 of Humalog. I have 70 of Lantus to take at betime so hopefully my sugars won't be too bad in the morning. I'm all new to this… not newly diagnosed, new at taking care of myself after years of denial.


4 replies

Nick1962
Nick1962 2013-12-03 09:06:41 -0600 Report

Yes, wayyyyy over did things. A single swallow of apple juice would have fixed that low. As time goes on and you get better control, you’ll get lows like that and not feel them any longer. 67 isn’t all that low in the big picture, and moderation is the key. If you are feeling it, grab just enough to “take the edge off”, and try to fuel your body as you go. Physical activity can make your numbers go up (body releases glucose to keep you going), but also depletes the glucose you make have eaten quicker. Getting in more protein on those active days gives you longer lasting nutrition to keep things a bit more level.
What you’re doing here is kind of like driving a car by flooring it then jamming on the brakes at each stop sign. Eventually those brakes (or in this case your pancreas) are going to wear out from that. Slow, steady and small adjustments will keep that from happening.

dagger1234
dagger1234 2013-12-02 22:40:45 -0600 Report

My diabetic counselor gave me glucose tablets. I take them when I get shaky and can't stand it. Or should I wait Til my sugar level is low? I don't know how to approach this…?

sarah kay
sarah kay 2013-12-04 07:10:23 -0600 Report

I take them when I get shaky you can test at this time as well just to be sure. Everyone is different I get yucky feeling when I hit 89.